A blockage in the pulmonary artery, which is the artery that supplies blood to the lungs, is called pulmonary embolism. The symptoms include stabbing chest pain, dizziness, increased heartbeat, rapid breathing, cough, and mucus in blood.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Can chemotherapy cause emboli formation?
Query: Hi doctor, The patient has stage 3 rectal cancer. He had brachytherapy radiation last summer. Through surgery, they removed the rectum, surrounding mesorectal fat, and involved lymph nodes. Pathology declared radiation to be a complete response and no cancer was found. FOLFOX chemo has begun 14 mont... Read Full »
Answer: Hi, Welcome to icliniq.com. Based on your query, my opinion is as follows: Yes, it appears to be secondary to chemotherapy-induced thrombosis. It is usually secondary to the development of venous thrombi usually in deeper veins of the legs. Prolonged bed rest could be an additional factor along... Read Full »
What is the treatment for forced breathing and persistent cold and cough?
Query: Hello doctor, I recently had issues with a somewhat forced breathing and a cold or a cough that is not clearing up from the last two to three months. The doctor sent me for a pulmonary test, the results of which I have attached. What do they mean? I have also attached my latest blood reports. Can yo... Read Full »
Answer: Hello, Welcome to icliniq.com. I have gone through both the reports (attachment removed to protect patient identity). Your lung function tests detected a decreased diffusing capacity which can be due to either a vascular disease that decreases the blood supply to a portion of the lung or parenchy... Read Full »
Will drain tubes piercing the pleura cause pain in the lungs?
Query: Hello doctor, My husband had a pleural effusion in the left side of his chest after having a PE and then contracting pneumonia, which caused his left lung to collapse. Three drain tubes were inserted into the pleura to drain off the fluids. This all happened seven months back. My husband has been e... Read Full »
Answer: Hello, Welcome to icliniq.com. I went through your husband's history provided by you. By PE I assume you are referring to pulmonary embolism and not pericardial effusion. Are the tubes still present? If so the tube rubbing the pleura while taking a deep breath can cause the pain. Pulmonary embolis... Read Full »
Can Redux cause pulmonary hypertension?
Query: Hi doctor, Around 15 years ago, I had Redux for three months. Some 10 years back, I had an echocardiogram. The finding was very mild mitral valve regurgitation and everything else was good. Three years back when my brother had heart bypass, my doctor advised me to undergo some heart tests. I had th... Read Full »
Answer: Hi, Welcome to icliniq.com. Dexfenfluramine - Redux was banned because of causing pulmonary artery hypertension. In earlier days, doctors thought that Redux would cause pulmonary artery hypertension during the course of treatment. But, later we have found a lot of patients who developed... Read Full »
I have factor V clotting disorder. How to prevent having a blood clot?
Query: Hi doctor, I am a 37 year old male with factor V clotting disorder. How can I prevent blood clot? Read Full »
Answer: Hello, Welcome to icliniq.com. Most people with factor V Leiden never have any symptoms. But, some are at a higher risk of getting blood clots, especially in the leg or the lungs. When clots do occur, they can cause, warmth, redness, pain, and swelling in the leg. These are symptoms of a cond... Read Full »
I had a pulmonary embolism four days after a C-section. I have been on Rivaroxaban with no problems. I am trying to find definitive statistics on my chance of having a recurrent pulmonary embolism. Kindly help.
Query: Hello doctor,I had a pulmonary embolism four days after a C-section. I have been on Rivaroxaban with no problems. I am trying to find definitive statistics on my chance of having a recurrent pulmonary embolism. Kindly help. Read Full »
Dr. Goswami Parth Rajendragiri
Answer: Hello, Welcome to icliniq.com. I read your query and can understand your concern. In acquired pulmonary embolism, immobilization after C-section was the cause, and the chance of recurrent pulmonary embolism was low if oral anticoagulant was taken for three to six months. The overall risk of recurren... Read Full »
Is the mediastinal lesion on the computed tomography (CT) scan due to thymic gland rebound?
Query: Hi doctor, I had a CT scan 24 days back, and it was normal. I then had another CT scan nine days back, and it showed a 1.8 x 1.3 x 4.8 cm mediastinal lesion. An indeterminate anterior mediastinal lesion is likely related to thymic gland abnormality and possibly thymic gland rebound hyperplasia or th... Read Full »
Answer: Hello, Welcome back to icliniq.com. I understand your concern. It is quite natural to be worried about mediastinal or thymic lesions, and CT (computed tomography) scan is the best modality for their detection. However, the images (attachment removed to protect the patient's identity) that you have... Read Full »
My D-dimer is 1.28 ug/ml. Should I continue to pursue the D-dimer?
Query: Hello doctor, I got blood work for recurrent chest pain. All was normal, but my D-dimer was 1.28 ug/ml (normal below 0.50). Chest CT with contrast normal, doppler u/s both legs normal, abdomen/pelvic CT, as well as abdominal ultrasound normal. The doctor says not to worry about D-dimer, but it was n... Read Full »
Answer: Hello, Welcome to icliniq.com. I think we should retest D-dimer maybe after a few weeks, three to four weeks. This is to see the trend and confirm the elevated levels. The usual causes for elevation include DVT (deep vein thrombosis), pulmonary embolism, infection, stroke, trauma, and rarely some ... Read Full »
Can you explain cardiac dysfunction in a patient with deep vein thrombosis?
Query: Hello doctor,I need to know about cardiac dysfunction. I was told it was found on venous Doppler looking at DVT. What all information can you tell me about the blood vessels having a pulse and it being a cardiac dysfunction? That is all I was left with until the cardiologist consult. Read Full »
Answer: Hello, Welcome to icliniq.com. DVT or deep vein thrombosis is a condition where blood clot accumulates in lower limb veins due to prolonged bedridden state, reduced physical activity, after a major surgery or fracture of bones. These blood clots can often dislodge and go through the right heart to... Read Full »
Is it safe to take spironolactone, as I have a history of pulmonary embolism ten years back?
Query: Hello doctor, I had a pulmonary embolism as a teenager 10 years ago after taking Yasmin for acne. I was wondering if Spironolactone would be safe to use or could it cause me another embolism? I have a mild form of PCOS. Accutane did not work and acne creams do not work. Currently, I am using Minocy... Read Full »
Answer: Hello, Welcome to icliniq.com. Spironolactone does not increase the risk of thrombosis. You can take it but you need to monitor your potassium levels. Spironolactone increase your potassium levels. Avoid eating food items that are rich in potassium while taking the medication to prevent a sudden i... Read Full »